Author + information
- Received June 14, 2010
- Revision received July 5, 2010
- Accepted July 28, 2010
- Published online April 12, 2011.
- Soulef Guendouz, MD⁎∥,¶,
- Otilia Buicuic, MD#,
- Matthias Kirsch, MD, PhD†∥,¶,
- Nicole Benaiem, MD‡∥,¶,
- Jean-Ernest Poulard, MD#,
- Jean Francois Deux, MD§∥,¶,
- Luc Hittinger, MD, PhD⁎∥,¶,
- Marcel Peltier, MD, PhD§,⁎⁎ and
- Thibaud Damy, MD, PhD⁎∥,¶
A 28-year-old woman, who had malignant teratoma treated by chemotherapy v(cisplatin, anthracycline, and vincristine) at 2 years of age, was referred for heart transplantation (HT).
She had clinical signs of heart failure. The echocardiography Doppler showed a left ventricle (LV) of normal size and ejection fraction, but with endocardial calcifications (A and B, Online Videos 1 and 2). The right ventricle and atria were enlarged (A and C). The computed tomography scan showed endocardial calcifications of the LV wall (D), of the left atria (D), and along the bronchial tubes (E). A few months later, the patient received an orthotopic HT. Gross examination of the explanted heart showed endocardial calcifications in the LV and atrium (F to G, Online Video 3), but none in the right heart (I). Masson's trichrome staining (blue stain) showed important fibrosis of the endocardium and myocardium (perivascular and interstitial) (J and K).
This is the first report, to our knowledge, of a restrictive cardiomyopathy associated with left endocardial calcifications occurring after chemotherapy.
- Received June 14, 2010.
- Revision received July 5, 2010.
- Accepted July 28, 2010.
- American College of Cardiology Foundation